Alert archive / Minnesota / Wind Advisories in 2007

Wind Advisory 6, NWS Grand Forks, ND

May 6, 20078 counties in Minnesota; Cass County, Richland County, North Dakota

NWS Grand Forks, ND issued this wind advisory at May 6, 2007, 11:58 AM CDT for 8 counties in Minnesota; Cass County, Richland County, North Dakota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 11:58 AM CDT (16:58 UTC)
Expired
May 6, 2007, 7:07 PM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 061658
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1158 AM CDT SUN MAY 6 2007

...WINDY CONDITIONS TO CONTINUE FOR THE REMAINDER OF THE DAY...

.SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 45 MPH THIS
AFTERNOON OVER PARTS OF SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL
MINNESOTA.

MNZ002-003-022-023-027>031-040-NDZ039-053-070200-
/O.CAN.KFGF.HW.W.0001.000000T0000Z-070506T1700Z/
/O.NEW.KFGF.WI.Y.0006.070506T1658Z-070507T0200Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-EAST BECKER-
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...WAHPETON
1158 AM CDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE INTO THIS EVENING IN PARTS OF SOUTHEASTERN NORTH DAKOTA
AND WEST CENTRAL MINNESOTA. THE WINDY CONDITIONS ARE OCCURRING IN
RESPONSE TO A DEEP LOW PRESSURE CENTER OVER CENTRAL SOUTH
DAKOTA...AND A LARGE HIGH PRESSURE AREA OVER THE EASTERN GREAT
LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NG
1 follow-up statement
000 
WWUS73 KFGF 070007
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
707 PM CDT SUN MAY 6 2007

...WIND ADVISORY IS CANCELLED...

MNZ002-003-022-023-027>031-040-NDZ039-053-070115-
/O.CAN.KFGF.WI.Y.0006.000000T0000Z-070507T0200Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-EAST BECKER-
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...WAHPETON
707 PM CDT SUN MAY 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS WILL REMAIN GUSTY FOR ANOTHER HOUR OR SO...BUT WILL
REMAIN BELOW WIND ADVISORY CRITERIA. 

$$

GODON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 6, 11:07 AM CDT, 51 minutes earlier.

Area forecast discussion, May 6, 11:07 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1107 AM CDT SUN MAY 6 2007

.DISCUSSION...MAIN FORECAST CHALLENGES ARE WIND AND PRECIPITATION.
WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW
PRESSURE IS CENTERED BETWEEN MBG AND BIS. WHEN COMPARING THE
MODELS...THE NAM AND GFS REMAIN IN PRETTY GOOD AGREEMENT...SO USED A
COMPROMISE FOR THE FORECAST. WITH THE SUN THINNING THE CLOUD DECK
EARLIER THAN EXPECTED...TEMPERATURES HAVE RISEN FASTER THAN EARLIER
EXPECTED...SO RAISED TODAYS HIGHS A FEW DEGREES. ALSO...WITH CURRENT
WIND SPEEDS DROPPING FROM SEVERE LEVELS INTO THE WINDY CATEGORY...
LOOKS LIKE WILL BE ABLE TO EXPIRE HIGH WIND WARNING AS PLANNED.
OTHERWISE...ONLY MINOR CHANGES NEEDED FOR REST OF FORECAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WARNING UNTIL NOON CDT TODAY FOR NDZ039-053.

MN...HIGH WIND WARNING UNTIL NOON CDT TODAY FOR MNZ002-003-022-023-
     027>031-040.

&&

NG
Hazardous weather outlook, May 6, 7:00 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT SUN MAY 6 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-071200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ON THE
MINNESOTA SIDE OF THE RED RIVER TODAY. SINCE NORTHWEST MINNESOTA
HASNT RECEIVED MUCH RAIN ..ANY HEAVY RAINFALL IS NOT EXPECTED TO
CREATE PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

In the hours before

Local storm report, May 6, 8:57 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
857 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG FOXHOME                 46.28N 96.31W
05/06/2007                   WILKIN             MN   TRAINED SPOTTER

            50 FOOT TREE UPROOTED AN SHINGLES COMING OFF HOUSE

&&

DK
Local storm report, May 6, 9:29 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
929 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG FRAZEE                  46.73N 95.70W
05/06/2007                   BECKER             MN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0850 AM     NON-TSTM WND DMG VERGAS                  46.66N 95.80W
05/06/2007                   OTTER TAIL         MN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0850 AM     NON-TSTM WND DMG ERHARD                  46.48N 96.10W
05/06/2007                   OTTER TAIL         MN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0545 AM     NON-TSTM WND DMG 5 NE BARNESVILLE        46.70N 96.34W
05/06/2007                   CLAY               MN   TRAINED SPOTTER

            70 FOOT ELM SNAPPED OFF 15 FEET OFF GROUND, TOOK OUT
            POWERLINES AS IT FELL.

0855 AM     NON-TSTM WND DMG 5 NW PERHAM             46.65N 95.65W
05/06/2007                   OTTER TAIL         MN   LAW ENFORCEMENT

            40 FOOT CHRISTMAS TREE UPROOTED AND POLE SHED BARN TORN
            DOWN AND THROUGH INTO POWERLINES

&&

DKELLENB

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:52 AM CDTHigh Wind WarningFGFBecker, Clay, Clearwater, Grant, Mahnomen, Norman and 2 more3 hr
May 6, 1:52 AM CDTFlash Flood WarningFGFRansom, Sargent8 hr

Nearby

Wind Advisories in Minnesota, 2007Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.